zbMATH — the first resource for mathematics

The unitarizability of the Aubert dual of strongly positive square integrable representations. (English) Zbl 1178.22018
The following conjecture: “the involution defined by the reviewer in [Trans. Am. Math. Soc. 347, No. 6, 2179–2189 (1995; Zbl 0827.22005)] preserves unitarity” is the main subject of the paper. This conjecture was proved by Tadić for the general linear groups over local non-Archimedean fields, and by Barbasch and Moy in the case of representations of arbitrary \(p\)-adic groups which admit non-zero Iwahori fixed vectors.
The main result of the paper is the validity of the conjecture for all strongly positive square-integrable representations of classical \(p\)-adic groups assuming a basic assumption (which follows from a certain Arthur’s conjecture).
The strongly positive square-integrable representations serve as the “building blocks” for all the square-integrable representations, as it can be seen from the Moeglin-Tadić classification in [C. Moeglin and M. Tadić, J. Am. Math. Soc. 15, No. 3, 715–786 (2002; Zbl 0992.22015)]. They include generalized Steinberg representations and regular discrete series.
It is known (proved by Silberger) that for each self-dual supercuspidal irreducible representation \(\rho\) of \(\text{GL}(n,F)\) (\(F\) a local non-Archimedean field) and each supercuspidal irreducible representation \(\sigma\) of a classical group \(G\) over \(F\), there exists a unique \(\alpha_{\rho,\sigma}\geq 0\) such that the parabolically induced representation from the representation \(\nu^{\alpha_{\rho,\sigma}}\rho\otimes\sigma\) of the Levi subgroup \(\text{GL}(n,F)\times G\) reduces. (Here \(\nu\) denotes the composition of the determinant mapping with the normalized absolute value on \(F\).)
Then the basic assumption states that \(\alpha_{\rho,\sigma}-\alpha_{\rho,1}\in\mathbb Z\) (where \(1\) denotes the trivial representation of the trivial group). Shahidi has proved that \(\alpha_{\rho,1}\in\frac{1}{2}\mathbb Z\), and moreover, he proved that the assumption holds if \(\sigma\) is generic.

22E50 Representations of Lie and linear algebraic groups over local fields
Full Text: DOI
[1] J. Arthur, Intertwining operators and residues. I. Weighted characters, Journal of Functional Analysis 84 (1989), 19–84. · Zbl 0679.22011
[2] A.-M. Aubert, Dualité dans le groupe de Grothendieck de la catégorie des représentations lisses de longueur finie d’un groupe réductif p-adique, Transactions of the American Mathematical Society 347 (1995), 2179–2189. · Zbl 0827.22005
[3] D. Ban, The Aubert involution and R-groups, Annales Scientifiques de l’École Normale Supérieure. Quatrième Série 35 (2002), 673–693. · Zbl 1039.22010
[4] J. N. Bernstein, P-invariant distributions on GL(N) and the classification of unitary representations of GL(N) (non-Archimedean case), Lie group representations, II (College Park, Md., 1982/1983), Lecture Notes in Mathematics, vol. 1041, Springer, Berlin, 1984, pp. 50–102.
[5] W. Casselman, Introduction to the theory of admissible representations of p-adic reductive groups, unpublished manuscript.
[6] C. Jantzen, Degenerate principal series for symplectic and odd-orthogonal groups, Memoirs of the American Mathematical Society 124 (1996), no. 590, viii+100. · Zbl 0866.22016
[7] C. Jantzen, On supports of induced representations for symplectic and odd-orthogonal groups, American Journal of Mathematics 119 (1997), 1213–1262. · Zbl 0888.22013
[8] C. Moeglin, Sur la classification des séries discrètes des groupes classiques p-adiques: paramètres de Langlands et exhaustivité, Journal of the European Mathematical Society (JEMS) 4 (2002), 143–200. · Zbl 1002.22009
[9] C. Moeglin and M. Tadić, Construction of discrete series for classical p-adic groups, Journal of the American Mathematical Society 15 (2002), 715–786 (electronic). · Zbl 0992.22015
[10] G. Muić, Some results on square integrable representations; irreducibility of standard representations, International Mathematics Research Notices (1998), no. 14, 705–726. · Zbl 0909.22029
[11] G. Muić, A proof of Casselman-Shahidi’s conjecture for quasi-split classical groups, Canadian Mathematical Bulletin. Bulletin Canadien de Mathématiques 44 (2001), 298–312. · Zbl 0984.22007
[12] G. Mui’c, Composition series of generalized principal series; the case of strongly positive discrete series, Israel Journal of Mathematics 140 (2004), 157–202. · Zbl 1055.22015
[13] G. Muić, Reducibility of generalized principal series, Canadian Journal of Mathematics. Journal Canadien de Mathématiques 57 (2005), 616–647. · Zbl 1068.22017
[14] G. Muić, Reducibility of standard representations, Pacific Journal of Mathematics 222 (2005), 133–168. · Zbl 1104.22012
[15] F. Shahidi, On certain L-functions, American Journal of Mathematics 103 (1981), 297–355. · Zbl 0467.12013
[16] F. Shahidi, A proof of Langlands’ conjecture on Plancherel measures; complementary series for p-adic groups, Annals of Mathematics. Second Series 132 (1990), 273–330. · Zbl 0780.22005
[17] F. Shahidi, Twisted endoscopy and reducibility of induced representations for p-adic groups, Duke Mathematical Journal 66 (1992), 1–41. · Zbl 0785.22022
[18] A. J. Silberger, Special representations of reductive p-adic groups are not integrable, Annals of Mathematics. Second Series 111 (1980), 571–587. · Zbl 0437.22015
[19] M. Tadić, Structure arising from induction and Jacquet modules of representations of classical p-adic groups, Journal of Algebra 177 (1995), 1–33. · Zbl 0874.22014
[20] M. Tadić, On reducibility of parabolic induction, Israel Journal of Mathematics 107 (1998), 29–91. · Zbl 0914.22019
[21] M. Tadić, On regular square integrable representations of p-adic groups, American Journal of Mathematics 120 (1998), 159–210. · Zbl 0903.22008
[22] David A. Vogan, Jr., Unitarizability of certain series of representations, Annals of Mathematics. Second Series 120 (1984), 141–187. · Zbl 0561.22010
[23] A. V. Zelevinsky, Induced representations of reductive germp-adic groups. II. On irreducible representations of GL(n), Annales Scientifiques de l’École Normale Supérieure. Quatrième Série 13 (1980), 165–210.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.